Medical Specialty >> Endocrinology
Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
|EMD - Thu Jan 05, 2006 8:47 am||
:) I have just been sent to an endocrinologist because my GP test for hormone levels showed elevated testosterone. when i spoke to her she was convinced i had pcos.She did a scan of my ovaries but they looked slightly enlarged but no cysts.i did a prolonged glucose tolerance test and am awaiting results. she told me that before i went back to see her however she wanted to start me on metformin.
I have a history of absent periods since i came off the pill 4 and half years ago. i normally have 3 cycles of 6 weeks running back to back every year to year and a half since then.
just before i went to see her i had a period. The day i started the tablet i had noticed a pink color on tissue like i was nearly due to start a period (it had been about 4-6 weeks since previous). then for the first 2 days days all i got was black clotts and occassional unclotted blood which was extremly light hardenly at all noramlyl use tampons but flow too light and erratic. then i got a brown colour blood i think and mucus that got lighter and lighter and that was it. i noramlly have fairly heavy periods?
is this the tablets? and if so how are they effecting me in that way. I have been feeling very weak and tired (have slept 12 hours some nights) since i started them and have had aggravated IBS. wake up in night also feeling unwell (hard to describe like i have a viral infection but then it passes). have been on them 11 days now.
|Rhonda P, CEP - Thu Jan 05, 2006 10:07 am||
Polycystic ovaries are characteristically identified by an irregular or absent menstrual cycle, to much male hormone, infertility, excessive hair growth – especially in the male pattern areas, obesity, hair loss, to name a few. Ultrasounds may or may not show PCOS but the symptoms speak louder.
It is common for woman with PCOS to have insulin resistance. Research is finding metformin useful in the treatment of pre-diabetes, diabetes, endocrine abnormalities and PCOS. Some of the side effects you can expect as you start the medication can include diarrhea, upset stomach and a tired or run-down feeling, more should be listed on the pamphlet the comes with it. Metformin have a capsule that doesn’t dissolve, it’s a carrier only for the medicine so you may notice a swollen “pill” after a bowel movement, that’s normal and is suppose to happen.
As far as metformin causing you to bleed, it can cause you to start having a menstrual flow again as it changes your hormones. If the bleeding and clotting carries on to long, please contact your doctor to make sure all is well.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.